Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Cheyenne, WY

June 25, 2007Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2007, 7:39 PM MDT for Kimball County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 7:39 PM MDT (01:39 UTC)
Expired
Jun 25, 2007, 8:30 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:00 PM MDTHAIL 0.886 S Kimball, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
4521 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 260140
SVRCYS
NEC105-260230-
/O.NEW.KCYS.SV.W.0060.070626T0139Z-070626T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF KIMBALL...

* UNTIL 830 PM MDT

* AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF KIMBALL AIRPORT...OR ABOUT 14 MILES SOUTHWEST OF
  KIMBALL...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIMBALL AIRPORT BY 815 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4127 10378 4101 10393 4100 10340 4125 10338

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 260153
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
754 PM MDT MON JUN 25 2007

NEC105-260230-
/O.CON.KCYS.SV.W.0060.000000T0000Z-070626T0230Z/
KIMBALL NE-
754 PM MDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN KIMBALL COUNTY...

AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KIMBALL AIRPORT...OR ABOUT 9 MILES SOUTH OF KIMBALL...
MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-80 MM 24 BY 815 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4127 10378 4101 10388 4100 10340 4125 10338

$$

SOWKO
000 
WWUS55 KCYS 260224
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
824 PM MDT MON JUN 25 2007

NEC105-260234-
/O.EXP.KCYS.SV.W.0060.000000T0000Z-070626T0230Z/
KIMBALL NE-
824 PM MDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIMBALL COUNTY
EXPIRES AT 830 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4127 10378 4101 10388 4100 10340 4125 10338

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:19 PM MDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 25, 6:19 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT MON JUN 25 2007

.UPDATE...PRE-FRONTAL HIGH-BASED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE WESTERN PANHANDLE ZONES AND ACTIVITY SHOULD
INCREASE DURING THE EARLY EVENING HOURS PER NAM. INCREASED COVERAGE
IN GRIDS...BUT STILL NO MORE THAN ISOLATED MENTIONED. LAPS DATA
SHOWS THE FRONT ACROSS CAMPBELL COUNTY WY TO RAPID CITY SD LINE AT
00Z...AND SLOWLY MOVING SOUTH. HAVE BUMPED UP WIND SHIFT TIMING BY
AN HOUR OR TWO WITH CURRENT THINKING. NO OTHER CHANGES EXCEPT CUT
POPS COMPLETELY AFTER MIDNIGHT SINCE MOISTURE IS EXTREMELY
LIMITED.

SOWKO

&&

.PREV DISCUSSION... /ISSUED 102 PM MDT MON JUN 25 2007/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
MAIN CONCERN IN THE SHORT TERM WILL BE THE FRONTAL PASSAGE
TONIGHT. THE FRONT WILL BE MOVING INTO THE CWA THIS EVENING AND
SHOULD BE THROUGH BY TUESDAY MORNING. WITH THE FRONT THIS EVENING
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME
IT WOULD APPEAR THERE WILL BE ONLY A SMALL CHANCE OF SEVERE
WEATHER AND IF THERE WOULD BE ANY IT WOULD BE A THREAT OF STRONG
WINDS WITH HIGH BASED THUNDERSTORMS. TUESDAY SHOULD BE COOLER
BEHIND THE FRONT WITH MOST AREAS NOT EVEN REACHING THE 80S WHICH
WILL BE A WELCOME RELIEF FROM THE HOT TEMPERATURES OF THE LAST FEW
DAYS. WEDNESDAY HIGHS SHOULD GET BACK INTO THE 80S CWA WIDE. AFTER
CONVECTION THIS EVENING PROBABLY THE NEXT BEST CHANCE OF
PRECIPITATION WILL BE WEDNESDAY AFTERNOON.

LONG TERM...
MEAN RIDGE ALOFT WILL BE OVER OR NEAR THE CWA THROUGH
EARLY NEXT WEEK.  THE PAST FEW MODEL RUNS OF MOST OF THE MEDIUM
RANGE MODELS HAVE HAD THE AXIS MOVE EAST OF THE CWA FRIDAY AND EARLY
FRIDAY NIGHT.  FOR THIS PART OF THE FORECAST...STARTING WEDNESDAY
NIGHT...HOT DAYTIME TEMPERATURES AND GENERALLY DRY WEATHER WILL
RETURN TO THE REGION.  THE THERMAL RIDGE AXIS AT 700 MB WILL BE
OVER THE CWA LATE THIS WEEK AND INTO EARLY NEXT WEEK WITH READINGS
OF 16C TO 18C.  SURFACE LOW PRESSURE WILL MOVE FROM WESTERN MONTANA
THURSDAY MORNING TO WESTERN SOUTH DAKOTA AND WESTERN NEBRASKA
SUNDAY NIGHT AND MONDAY.  FOR MUCH OF THAT TIME A SURFACE LOW
PRESSURE TROUGH WILL EXTEND FROM THE LOW TO ALONG WITH EASTERN
WYOMING BORDER.  12Z MODEL RUNS INDICATED A WEAKENED PACIFIC COLD
FRONT MOVING ACROSS THE CWA MONDAY WITH MODELS TRENDING WEAKER AND
SLOWER WITH THE FEATURE.  FIRE WEATHER CONDITIONS WILL RETURN TO AT
LEAST NEAR RED FLAG LEVELS OVER THE WYOMING PART OF THE CWA FRIDAY
THROUGH SUNDAY AS THE SOUTHWEST SURFACE PRESSURE GRADIENT TIGHTENS.
MOISTURE WILL BE SCARCE OVER THE CWA DURING THIS PART OF THE
FORECAST AND SO PRECIPITATION CHANCES IN GENERAL WILL BE LOW.  AT
THIS TIME IT APPEARS THAT MID LEVEL AND BOUNDARY LAYER MOISTURE
WILL BE THERE GREATEST OVER THE CWA WEDNESDAY EVENING AND AGAIN
THURSDAY AFTERNOON AND EVENING.  AFTER THAT TIME...MID LEVEL
MOISTURE DECREASES AND THE HIGHER SURFACE DEW POINTS ARE PUSHED INTO
THE PANHANDLE AHEAD OF THE SURFACE LOW PRESSURE TROUGH.  THAT SAME
AREA ALSO HAS THE HIGHER THETA E VALUES AND STEEPER LAPSE RATES.
HOWEVER...THE GFS BUFKIT RAOBS SHOW A CAP OVER THE PANHANDLE THURSDAY
AND FRIDAY.  WILL CONTINUE THE IDEA GOING IN THE FORECAST OF HIGHER
POPS IN THE MID PART OF THE WEEK AND THEN A MINIMUM OF PRECIPITATION
FRIDAY THROUGH NEXT MONDAY.  MODELS FAIRLY SIMILAR FOR THIS FORECAST
AND HAVE BEEN CONSISTENT FROM RUN TO RUN OVER THE REGION.

AVIATION...
EXPECT MAINLY VFR CONDITIONS THIS EVENING OUTSIDE OF
THUNDERSTORMS. MODELS INDICATE POSSIBLY SOME MVFR CONDITIONS WITH
LOW CLOUDS DURING THE MORNING HOURS ON TUESDAY.

FIRE WEATHER...
FIRE CONCERNS REMAIN IN WESTERN PORTION OF CWA FOR THE REMAINDER
OF THE AFTERNOON AND EVENING WITH CURRENT OBSERVATIONS SHOWING
HUMIDITIES MEETING CRITICAL LEVELS. IN ADDITION SOUTHWEST WINDS
GUSTING TO NEAR 30 MPH ARE OCCURRING. ONLY VALUES THAT ARE NOT
BEING REACHED ARE THE FUELS BUT THEY ARE GETTING CLOSE AND WILL
MONITOR CLOSELY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM....WEILAND
Hazardous weather outlook, Jun 25, 10:36 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MDT MON JUN 25 2007

NEZ001>003-019>021-054-055-WYZ068>070-261645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1036 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON SOUTHEAST OF A LINE
FROM CHADRON TO TORRINGTON TO CHEYENNE. THESE THUNDERSTORMS WILL
FORM GENERALLY AFTER 3 PM MDT AND WILL CONTINUE THROUGH THE
EVENING. GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE
BENEATH THE LARGEST STORMS.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND
SOUTHWEST WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR
RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON.
CONDITIONS WILL IMPROVE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>067-261645-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
1036 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND
SOUTHWEST WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR
RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON.
CONDITIONS WILL IMPROVE LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:44 PM MDTSevere Thunderstorm WarningCYSBanner, Morrill46 min
Jun 25, 8:50 PM MDTSevere Thunderstorm WarningCYSCheyenne40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.